Alert archive / Nevada / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 49, NWS Elko, NV
NWS Elko, NV issued this severe thunderstorm warning at Aug 22, 2018, 5:06 AM PDT for Elko County, Nevada. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2018, 5:06 AM PDT (12:06 UTC)
- Expired
- Aug 22, 2018, 6:00 AM PDT
- In force
- 54 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Elko County, NV
The radar
The Salt Lake City radar (KMTX), 160 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 0.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
379 WUUS55 KLKN 221206 SVRLKN NVC007-221300- /O.NEW.KLKN.SV.W.0049.180822T1206Z-180822T1300Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Elko NV 506 AM PDT WED AUG 22 2018 The National Weather Service in Elko Nevada has issued a * Severe Thunderstorm Warning for... East central Elko County in northeastern Nevada... * Until 600 AM PDT. * At 504 AM PDT, a severe thunderstorm was located over Oasis, moving northeast at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Oasis, Pequop Summit, Montello, and State Highway 233 from Interstate to the Utah state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 4095 11452 4112 11462 4149 11404 4109 11404 TIME...MOT...LOC 1204Z 244DEG 26KT 4107 11448 HAIL...<.75IN WIND...60MPH $$ bb
2 follow-up statements
134 WWUS55 KLKN 221225 SVSLKN Severe Weather Statement National Weather Service Elko NV 525 AM PDT WED AUG 22 2018 NVC007-221300- /O.CON.KLKN.SV.W.0049.000000T0000Z-180822T1300Z/ Elko NV- 525 AM PDT WED AUG 22 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM PDT FOR EAST CENTRAL ELKO COUNTY... At 524 AM PDT, a severe thunderstorm was located 10 miles southwest of Montello, moving northeast at 30 mph. The leading edge of the storm should arrive at Montello by about 540 am PDT or 640 am MDT. This is a potentially dangerous storm with dangerous and damaging winds expected. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Oasis, Pequop Summit and Montello, State Route 233 from Montello to the Utah state line. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a strong building. && LAT...LON 4095 11452 4112 11462 4149 11404 4109 11404 TIME...MOT...LOC 1224Z 244DEG 26KT 4113 11431 HAIL...<.75IN WIND...60MPH $$ bb
991
WWUS55 KLKN 221251
SVSLKN
Severe Weather Statement
National Weather Service Elko NV
551 AM PDT WED AUG 22 2018
NVC007-221300-
/O.EXP.KLKN.SV.W.0049.000000T0000Z-180822T1300Z/
Elko NV-
551 AM PDT WED AUG 22 2018
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ELKO COUNTY WILL
EXPIRE AT 600 AM PDT...
The severe thunderstorm which prompted the warning has weakened and
is moving into Utah. Therefore, the warning will be allowed to
expire.
LAT...LON 4095 11452 4112 11462 4149 11404 4109 11404
TIME...MOT...LOC 1250Z 244DEG 26KT 4121 11410
$$
bbWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:55 AM PDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 22, 3:55 AM PDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Elko NV 355 AM PDT Wed Aug 22 2018 .SYNOPSIS...A few showers and perhaps an isolated storm will remain possible across far northeast Nevada through Wednesday morning. Thunderstorms chances increase through Wednesday over eastern and northeast Nevada. Most storms will be dry and could start new fires. Steady temperatures through the week with a possible cooling trend after the weekend. && .UPDATE...Persistant radar echoes over northeast Nevada have necessitated an update, especially for fire weather purposes. Have done a full suite of updates to add thunder to eastern and northern Elko County from 12Z through 18Z where there was none before. && .PREV DISCUSSION... /ISSUED AT 1239 AM/ SHORT TERM...Today through Thursday. Convection will diminish this early Wednesday morning with some lingering showers possible in northeastern NV through about sunrise. Some residual moisture coupled with the trough that is still present over the region could allow for some isolated showers and storms in far eastern NV Wednesday afternoon. Thursday, dry conditions return as high pressure re- develops across the region. LONG TERM...Thursday night through Tuesday Pattern change still underway with progressive pattern through the long term period. The next Pacific trough skirts Nevada on Friday and expect breezy afternoon conditions across the north. Air mass will be dry with monsoonal moisture east of the state. Wind gusts may be strong enough Friday afternoon to warrant a fire weather watch for the northern fire weather zones, this will depend on the strength of the passing trough. A stronger trough digs into northern Calif and Nevada, bringing a cooler air mass and isolated showers across the north. Models have been consistent with the pattern change, boosting confidence that cooler weather and isolated showers across the north will arrive early next week. Current forecast reflect this pattern change and see no need for changes. AVIATION...Smoky at KWMC, KEKO, KBAM reducing visibility at times. KWMC could drop to lower than 3SM. KBAM likely 3-6SM. KEKO likely 5SM or greater. KELY and KTPH not likely to drop to below P6SM but will could still be below 10SM at times. Thunderstorms confined to eastern and northeastern Nevada Wednesday afternoon and evening. While clouds not likely to obscure mountain tops/ridges, smoky slant visibility could make them hard to discern. Density altitudes about normal for the season with near normal temps. FIRE WEATHER...Most thunderstorms will be confined to the eastern parts of Nevada, but a few cumulus buildups could produce virga and gusty outflows as far west as an Owyhee to Tonopah line. Winds generally west to southwest and gusting to the 20s mph in zone 455, eastern zone 457, and western zone 467. Minimum Rh's will be in the single digits and low teens. Max Rh's range from 30s western Nevada to 50s eastern Nevada, but drop through later in the week as temps rise and airmass dries out. Smoky skies will inhibit visibility for lightning spotters and operations. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 98/88
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 1:23 PM PDT | Special Weather Statement | LKN | 37 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.